Alert archive / Missouri / Freeze Warnings in 2013

Freeze Warning 2, NWS St. Louis, MO

October 22, 201317 counties in Missouri; 9 counties in Illinois

NWS St. Louis, MO issued this freeze warning at Oct 22, 2013, 3:59 AM CDT for 17 counties in Missouri; 9 counties in Illinois. It took effect at Oct 23, 2013, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 22, 2013, 3:59 AM CDT (08:59 UTC)
In effect from
Oct 23, 2013, 1:00 AM CDT
Expired
Oct 23, 2013, 8:00 AM CDT
In force
7 hr
Issued by
NWS St. Louis, MO
All 26 counties

Adams County, IL, Brown County, IL, Calhoun County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Montgomery County, IL, Pike County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Gasconade County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 80 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.0 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2013-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2013-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1880 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

791 
WWUS73 KLSX 220859
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
359 AM CDT TUE OCT 22 2013

ILZ058-095>099-MOZ018-019-026-027-034>036-041-042-047>052-222100-
/O.NEW.KLSX.FZ.W.0002.131023T0600Z-131023T1300Z/
ADAMS IL-AUDRAIN MO-BOONE MO-BROWN IL-CALHOUN IL-CALLAWAY MO-
COLE MO-GREENE IL-JERSEY IL-KNOX MO-LEWIS MO-LINCOLN MO-MARION MO-
MONITEAU MO-MONROE MO-MONTGOMERY MO-OSAGE MO-PIKE IL-PIKE MO-
RALLS MO-SHELBY MO-
INCLUDING THE CITIES OF...BOWLING GREEN...COLUMBIA...HANNIBAL...
JEFFERSON CITY...MEXICO...QUINCY
359 AM CDT TUE OCT 22 2013

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY.

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING AFTER MIDNIGHT.

* TEMPERATURES...MINIMUM TEMPERATURES WILL BE IN THE UPPER 20S TO
  LOWER 30S.

* IMPACTS...THIS IS THE FIRST TIME THIS FALL THAT TEMPERATURES
  WILL FALL BELOW FREEZING. PROTECT YOUR TENDER VEGETATION AND
  BRING TEMPERATURE-SENSITIVE PLANTS INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

KANOFSKY
4 follow-up statements
511 
WWUS73 KLSX 222011
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
311 PM CDT TUE OCT 22 2013

ILZ059-060-065-MOZ059-060-231000-
/O.EXA.KLSX.FZ.W.0002.131023T0600Z-131023T1300Z/
FAYETTE IL-GASCONADE MO-MACOUPIN IL-MONTGOMERY IL-WARREN MO-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA
311 PM CDT TUE OCT 22 2013

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY.

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING LATE TONIGHT.

* TEMPERATURES...LOW TEMPERATURES WILL BE NEAR 30 DEGREES.

* IMPACTS...PROTECT YOUR TENDER VEGETATION AND BRING TEMPERATURE-
  SENSITIVE PLANTS INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

ILZ058-095>099-MOZ018-019-026-027-034>036-041-042-047>052-231000-
/O.CON.KLSX.FZ.W.0002.131023T0600Z-131023T1300Z/
ADAMS IL-AUDRAIN MO-BOONE MO-BROWN IL-CALHOUN IL-CALLAWAY MO-
COLE MO-GREENE IL-JERSEY IL-KNOX MO-LEWIS MO-LINCOLN MO-MARION MO-
MONITEAU MO-MONROE MO-MONTGOMERY MO-OSAGE MO-PIKE IL-PIKE MO-
RALLS MO-SHELBY MO-
INCLUDING THE CITIES OF...BOWLING GREEN...COLUMBIA...HANNIBAL...
JEFFERSON CITY...MEXICO...QUINCY
311 PM CDT TUE OCT 22 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
WEDNESDAY...

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING AFTER MIDNIGHT.

* TEMPERATURES...LOW TEMPERATURES WILL BE IN THE UPPER 20S AND
  LOWER 30S.

* IMPACTS...THIS IS THE FIRST TIME THIS FALL THAT TEMPERATURES 
  WILL FALL BELOW FREEZING. PROTECT YOUR TENDER VEGETATION AND 
  BRING TEMPERATURE-SENSITIVE PLANTS INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

ILZ064-069-070-074-079-100>102-MOZ061>065-072>075-084-085-099-
231000-
/O.NEW.KLSX.FZ.A.0001.131025T0600Z-131025T1400Z/
BOND IL-CLINTON IL-CRAWFORD MO-FRANKLIN MO-IRON MO-JEFFERSON MO-
MADISON IL-MADISON MO-MARION IL-MONROE IL-RANDOLPH IL-REYNOLDS MO-
ST. CHARLES MO-ST. CLAIR IL-ST. FRANCOIS MO-ST. LOUIS CITY MO-
ST. LOUIS MO-STE. GENEVIEVE MO-WASHINGTON IL-WASHINGTON MO-
INCLUDING THE CITIES OF...BELLEVILLE...CHESTER...EDWARDSVILLE...
FARMINGTON...SALEM...ST CHARLES...ST LOUIS...UNION
311 PM CDT TUE OCT 22 2013

...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY MORNING.

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING AFTER MIDNIGHT ON
  THURSDAY NIGHT.

* TEMPERATURES...LOW TEMPERATURES ON THURSDAY NIGHT WILL BE IN
  THE UPPER 20S.

* IMPACTS...THIS IS THE FIRST TIME THIS FALL THAT TEMPERATURES
  WILL FALL BELOW FREEZING. BE PREPARED TO PROTECT ANY TENDER
  VEGETATION AND BRING TEMPERATURE-SENSITIVE PLANTS INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
POSSIBLE. THESE CONDITIONS COULD DAMAGE OR KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

BRITT
268 
WWUS73 KLSX 230852
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
352 AM CDT WED OCT 23 2013

ILZ058>060-065-095>099-MOZ019-027-035-036-052-060-231000-
/O.CAN.KLSX.FZ.W.0002.000000T0000Z-131023T1300Z/
ADAMS IL-BROWN IL-CALHOUN IL-FAYETTE IL-GREENE IL-JERSEY IL-
LEWIS MO-LINCOLN MO-MACOUPIN IL-MARION MO-MONTGOMERY IL-PIKE IL-
PIKE MO-RALLS MO-WARREN MO-
INCLUDING THE CITIES OF...BOWLING GREEN...HANNIBAL...LITCHFIELD...
QUINCY...VANDALIA
352 AM CDT WED OCT 23 2013

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE FREEZE
WARNING.

OCCASIONAL CLOUDINESS AND SUSTAINED NORTHWEST WINDS WILL PREVENT
TEMPERATURES FROM DROPPING BELOW THE FREEZING MARK THIS MORNING.

$$

MOZ018-026-034-041-042-047>051-059-231300-
/O.CON.KLSX.FZ.W.0002.000000T0000Z-131023T1300Z/
AUDRAIN MO-BOONE MO-CALLAWAY MO-COLE MO-GASCONADE MO-KNOX MO-
MONITEAU MO-MONROE MO-MONTGOMERY MO-OSAGE MO-SHELBY MO-
INCLUDING THE CITIES OF...COLUMBIA...JEFFERSON CITY...MEXICO
352 AM CDT WED OCT 23 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TIMING...TEMPERATURES WILL FALL TO AROUND THE FREEZING MARK
  EARLY THIS MORNING. 

* TEMPERATURES...IN THE 30-35 DEGREE RANGE.

* IMPACTS...THIS IS THE FIRST TIME THIS FALL THAT TEMPERATURES 
  WILL FALL BELOW FREEZING.  PROTECT YOUR TENDER VEGETATION AND 
  BRING TEMPERATURE-SENSITIVE PLANTS INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

ILZ064-069-070-074-079-100>102-MOZ061>065-072>075-084-085-099-
232100-
/O.CON.KLSX.FZ.A.0001.131025T0600Z-131025T1400Z/
BOND IL-CLINTON IL-CRAWFORD MO-FRANKLIN MO-IRON MO-JEFFERSON MO-
MADISON IL-MADISON MO-MARION IL-MONROE IL-RANDOLPH IL-REYNOLDS MO-
ST. CHARLES MO-ST. CLAIR IL-ST. FRANCOIS MO-ST. LOUIS CITY MO-
ST. LOUIS MO-STE. GENEVIEVE MO-WASHINGTON IL-WASHINGTON MO-
INCLUDING THE CITIES OF...BELLEVILLE...CHESTER...EDWARDSVILLE...
FARMINGTON...SALEM...ST CHARLES...ST LOUIS...UNION
352 AM CDT WED OCT 23 2013

...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY MORNING...

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING AFTER MIDNIGHT 
  ON THURSDAY NIGHT.

* TEMPERATURES...IN THE 25 TO 30 DEGREE RANGE.

* IMPACTS...THIS IS THE FIRST TIME THIS FALL THAT TEMPERATURES 
  WILL FALL BELOW FREEZING. BE PREPARED TO PROTECT ANY TENDER 
  VEGETATION AND BRING TEMPERATURE-SENSITIVE PLANTS INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
POSSIBLE. THESE CONDITIONS COULD DAMAGE OR KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TRUETT
890 
WWUS73 KLSX 231311
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
811 AM CDT WED OCT 23 2013

MOZ018-026-034-041-042-047>051-059-231415-
/O.EXP.KLSX.FZ.W.0002.000000T0000Z-131023T1300Z/
AUDRAIN MO-BOONE MO-CALLAWAY MO-COLE MO-GASCONADE MO-KNOX MO-
MONITEAU MO-MONROE MO-MONTGOMERY MO-OSAGE MO-SHELBY MO-
INCLUDING THE CITIES OF...COLUMBIA...JEFFERSON CITY...MEXICO
811 AM CDT WED OCT 23 2013

...FREEZE WARNING HAS EXPIRED...

TEMPERATURES WILL CLIMB ABOVE FREEZING OVER THE NEXT HOUR.

$$

ILZ064-069-070-074-079-100>102-MOZ061>065-072>075-084-085-099-
240115-
/O.CON.KLSX.FZ.A.0001.131025T0600Z-131025T1400Z/
BOND IL-CLINTON IL-CRAWFORD MO-FRANKLIN MO-IRON MO-JEFFERSON MO-
MADISON IL-MADISON MO-MARION IL-MONROE IL-RANDOLPH IL-REYNOLDS MO-
ST. CHARLES MO-ST. CLAIR IL-ST. FRANCOIS MO-ST. LOUIS CITY MO-
ST. LOUIS MO-STE. GENEVIEVE MO-WASHINGTON IL-WASHINGTON MO-
INCLUDING THE CITIES OF...BELLEVILLE...CHESTER...EDWARDSVILLE...
FARMINGTON...SALEM...ST CHARLES...ST LOUIS...UNION
811 AM CDT WED OCT 23 2013

...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY MORNING...

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING AFTER MIDNIGHT 
  ON THURSDAY NIGHT.

* TEMPERATURES...IN THE 25 TO 30 PERCENT RANGE.

* IMPACTS...THIS IS THE FIRST TIME THIS FALL THAT TEMPERATURES 
  WILL FALL BELOW FREEZING. BE PREPARED TO PROTECT ANY TENDER 
  VEGETATION AND BRING TEMPERATURE-SENSITIVE PLANTS INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
POSSIBLE. THESE CONDITIONS COULD DAMAGE OR KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TRUETT
842 
WWUS73 KLSX 231317 CCA
NPWLSX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
817 AM CDT WED OCT 23 2013

MOZ018-026-034-041-042-047>051-059-231430-
/O.EXP.KLSX.FZ.W.0002.000000T0000Z-131023T1300Z/
AUDRAIN MO-BOONE MO-CALLAWAY MO-COLE MO-GASCONADE MO-KNOX MO-
MONITEAU MO-MONROE MO-MONTGOMERY MO-OSAGE MO-SHELBY MO-
INCLUDING THE CITIES OF...COLUMBIA...JEFFERSON CITY...MEXICO
817 AM CDT WED OCT 23 2013

...FREEZE WARNING HAS EXPIRED...

TEMPERATURES WILL CLIMB ABOVE FREEZING OVER THE NEXT HOUR.

$$

ILZ064-069-070-074-079-100>102-MOZ061>065-072>075-084-085-099-
240145-
/O.COR.KLSX.FZ.A.0001.131025T0600Z-131025T1400Z/
BOND IL-CLINTON IL-CRAWFORD MO-FRANKLIN MO-IRON MO-JEFFERSON MO-
MADISON IL-MADISON MO-MARION IL-MONROE IL-RANDOLPH IL-REYNOLDS MO-
ST. CHARLES MO-ST. CLAIR IL-ST. FRANCOIS MO-ST. LOUIS CITY MO-
ST. LOUIS MO-STE. GENEVIEVE MO-WASHINGTON IL-WASHINGTON MO-
INCLUDING THE CITIES OF...BELLEVILLE...CHESTER...EDWARDSVILLE...
FARMINGTON...SALEM...ST CHARLES...ST LOUIS...UNION
817 AM CDT WED OCT 23 2013

...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY MORNING...

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING AFTER MIDNIGHT 
  ON THURSDAY NIGHT.

* TEMPERATURES...IN THE 25 TO 30 DEGREE RANGE.

* IMPACTS...THIS IS THE FIRST TIME THIS FALL THAT TEMPERATURES 
  WILL FALL BELOW FREEZING. BE PREPARED TO PROTECT ANY TENDER 
  VEGETATION AND BRING TEMPERATURE-SENSITIVE PLANTS INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
POSSIBLE. THESE CONDITIONS COULD DAMAGE OR KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TRUETT

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this freeze warning went out at Oct 22, 3:28 AM CDT, 31 minutes earlier.

Area forecast discussion, Oct 22, 3:28 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
328 AM CDT Tue Oct 22 2013

.SHORT TERM:  (Through Late This Afternoon)
Issued at 306 AM CDT Tue Oct 22 2013

Center of approaching clipper appears to be working into ne NE at
08z, and consensus of 00z guidance suggests circulation center
should move across the UIN area by early afternoon and then into
sw IN by early this evening. Latest meso-scale model output
(HRRR, RUC, 4KM NCEP and local WRF) all have a very similar QPF
trend, with light rain developing in the waa zone ahead of the low
from eastern IA and west central IL south across eastern Missouri.
This n-s band of precip should work east this afternoon, with
additional development or redevelopment possible to the west of
this band as strong cold front sweeps east in the wake of the low.
Likely PoPs still look good over northeast portions of the CWA,
with chance/scattered PoPs over the remainder of the FA.

Still working on specifics of temps, but it still appears there will
be a very large temp gradient across the FA, with highs ranging
from the l-m 50s north to the l-m 60s in the clipper's warm
sector over southern/southwest parts of the CWA. While specifics
may not be exactly correct, 2m temp trends depicted by high res
local WRF, NAM, and even SREF capture the strong baroclinicity
over northern sections of our CWA sweeping across the area late
this afternoon and evening.

Truett

.LONG TERM:  (Tonight through Monday)
Issued at 306 AM CDT Tue Oct 22 2013

Tue night: Lingering rain across extreme southwest and west central
IL should taper off tonight followed by clearing skies in the wake
of the clipper system mentioned above. Surface high pressure will
build into the central plains with the ridge axis remaining west of
the CWA. Sustained CAA behind the clipper system's cold front will
be reinforced by flow around the surface high, and this should
produce some of the coolest overnight lows of the season thus far.
Some frost is certainly possible tonight, especially across
central MO, but the best frost potential appears to be farther
west where calmer winds near the surface ridge axis and earlier
clearing behind the departing clipper system will contribute to
good radiational cooling conditions for most of the night. Since
clearing will be delayed across our area and the winds will
probably not become calm, widespread frost does not appear likely.
However, this will be the first time during the fall growing
season that temperatures are expected to fall below freezing
across a broad area. Widespread temperatures of 32 deg F or below
meets the criteria for a Freeze Warning during the growing season,
therefore we will issue a Freeze Warning for late tonight over
part of the area. The Freeze Warning includes Quincy IL and
excludes the St. Louis metro area.

Wed/Wed night: Another clipper system will move across the region on
Wed, but the surface low with this system looks weaker than with the
previous system. Highs on Wed will be 10-15 degrees F below seasonal
averages. Generally kept schc-chc PoPs aligned with low-mid level
frontogenetical forcing as depicted by the NAM and local WRF, mainly
across the northern CWA. Precipitation should end on Wed night as
the clipper moves away from the area and another ridge of high
pressure begins building into the plains.

Thu/Thu night: The ridge of high pressure over the plains will
gradually build southeastward into our area on Thu and Thu night.
The center of the high should be nearly overhead by 12z Fri,
although several models still keep the ridge axis slightly to the
west of the CWA. Overnight lows on late Thu night/early Fri morning
should be at least as cold as Tue night/Wed morning and perhaps even a
few degrees cooler, especially if the surface ridge axis sets up
overhead and promotes good radiational cooling conditions.

Fri/Fri night: Surface high will drift southeastward across the area
while a cold front takes shape over the northern plains. The
tightening pressure gradient between these two features will cause
wind speeds to increase on Fri night.

Sat/Sat night: Southwest winds will advect a warmer air
mass into the area ahead of an approaching cold front. Highs should
be noticeably warmer on Saturday (around 60 F) compared to the
previous several days (around 50 F). The cold front is forecast to
move through MO/IL on late Sat afternoon and evening. Although the
parent cyclone will be located across southern Ontario or western
Quebec, the flow aloft over our area is forecast to have enough of a
perpendicular component that the front should still make decent
southward progress.

Sun and beyond: The aforementioned cold front will be lifted back
north as a warm front in response to a developing low pressure
system over the plains. Models agree on the existence of this system
but disagree on the details, therefore the forecast for these
periods generally follows the recommended CR initialization.

Kanofsky

&&

.AVIATION:  (For the 06z TAFs through 06z Tuesday Night)
Issued at 1146 PM CDT Mon Oct 21 2013

Clouds associated with clipper system beginning to make their way
into northern MO. Will see vfr clouds move into KUIN by 08z, KCOU
by 10z and metro area tafs by 12z. Cigs to remain vfr for most
locations though could see mvfr cigs, particularly in northeast
MO, west central IL. So have cigs dipping down to mvfr at KUIN by
21z. Otherwise, light winds to pickup from the south ahead of cold
front by mid morning. Then as front moves through winds veer to
the west to northwest and become gusty, near 25kts, before
diminishing after 01z-02z Wednesday. As for pcpn chances with this
system, most of rain to remain northeast of surface low, so just
kept vcsh mention, except for some mvfr vsbys and light rain at
KUIN from 14z to 18z.

Specifics for KSTL:
Clouds associated with clipper system beginning to make their way
into northern MO. Will see vfr clouds move into metro area tafs
by 12z Tuesday. Cigs to remain vfr. Otherwise, light winds to
pickup from the south ahead of cold front by 16z Tuesday. Then
as front moves through, around 21z Tuesday, winds veer to the west to
northwest and become gusty, near 25kts, before diminishing after
02z Wednesday. As for pcpn chances with this system, most of rain
to remain northeast of surface low, so just kept vcsh mention at
this time.

Byrd

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FREEZE WARNING from 1 AM to 8 AM CDT Wednesday FOR Audrain MO-
     Boone MO-Callaway MO-Cole MO-Knox MO-Lewis MO-Lincoln MO-
     Marion MO-Moniteau MO-Monroe MO-Montgomery MO-Osage MO-Pike
     MO-Ralls MO-Shelby MO.

IL...FREEZE WARNING from 1 AM to 8 AM CDT Wednesday FOR Adams IL-
     Brown IL-Calhoun IL-Greene IL-Jersey IL-Pike IL.

&&

WFO LSX
Hazardous weather outlook, Oct 21, 3:23 PM CDT, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
323 PM CDT MON OCT 21 2013

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-221145-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
323 PM CDT MON OCT 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

BRITT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 3:11 PM CDTFreeze WatchLSXCrawford, Franklin, Iron, Jefferson, Madison, Reynolds and 6 more24 hr

Nearby

Freeze Warnings in Missouri, 2013Freeze Warnings in Illinois, 2013Every freeze warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.